What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 7, 2:52 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 2:52 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
352 AM CDT Sun Aug 7 2022
.UPDATE...
Issued at 351 AM CDT Sun Aug 7 2022
Have extended the areal coverage of the flash flood watch another
tier of counties south. Also added Clinton and Whiteside counties
based on the southeastward movement of the heavy rainfall.
&&
.SYNOPSIS...
Issued at 314 AM CDT Sun Aug 7 2022
06z data has weak low pressure in central Wisconsin. A stationary
front ran southwest from the low into southern Nebraska. Dew points
were in the 70s from the Great Lakes and Ohio Valley into the
central and southern Plains. Dew points in the 50s and 60s were
across the northern Plains.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 314 AM CDT Sun Aug 7 2022
A flash flood watch has been issued for the highway 20 corridor
through Sunday night. This watch may or may not get expanded in
areal coverage later today.
An organized thunderstorm complex was across northeast Iowa and into
southern Wisconsin. Satellite shows cloud tops continue to cool
across far northern Iowa with a suggested elevated boundary running
from roughly KSUX east into southern Wisconsin.
Through sunrise the rain should be confined to areas north of
highway 30. Very heavy rain is possible in thunderstorms due to the
very high moisture levels in the atmosphere. These moisture levels
can be partially attributed to moisture from the southwest monsoon.
After sunrise rain may make it as far south as I-80 with locally
heavy rainfall from thunderstorms. By late morning and continuing
through the afternoon areal coverage of the rain will decrease with
the potential for several hours of dry weather by mid to late
afternoon.
Tonight the next upper level disturbance moves in from the Plains.
Another nocturnal thunderstorm complex will develop along the
advancing cool front. Heavy rain will again be possible. If storms
repeat over the same areas then excessive rainfall would occur.
.LONG TERM...(Monday through Saturday)
ISSUED AT 314 AM CDT Sun Aug 7 2022
Rain to start the work week then turning quiet.
Monday/Monday night
Assessment...medium confidence
The front continues to slowly push through the area on Monday. As
noted yesterday the forcing for precipitation is along and behind
the front. The model consensus has chance to likely pops on Monday
with slight chance to chance pops across the southeast half of the
area Monday night.
Tuesday through Saturday
Assessment...medium to high confidence
The model consensus has quiet and dry conditions across the area as
the front is pushed well south of the area and flow aloft becomes
northwest. Temperatures look to average slightly below normal
through the period with a possibility of a back door cold front
moving into the area toward next weekend.
The back door cold front may or may not generate some very isolated
convection Friday night into Saturday as a weak upper level
disturbance moves through the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
ISSUED AT 1235 AM CDT Sun Aug 7 2022
TSRA complex from northeast Iowa into southern Wisconsin will
continue to slowly move east through 18z/07. Outside of storms VFR
conditions will be seen with MVFR and possible IFR conditions with
storms. After 18z/07 VFR conditions should be seen as areal
coverage of SHRA/TSRA decreases. After 00z/08 a new nocturnal TSRA
complex will develop over Iowa and slowly move south and east.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Monday morning for Benton-Buchanan-Clinton-
Delaware-Dubuque-Jackson-Jones-Linn.
IL...Flood Watch through Monday morning for Carroll-Jo Daviess-
Stephenson-Whiteside.
MO...NONE.
&&
UPDATE...08
SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...08Hazardous weather outlook, Aug 7, 2:26 AM CST, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
326 AM CDT Sun Aug 7 2022
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
326 AM CDT Sun Aug 7 2022
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms will be seen today and tonight that have the
potential to produce heavy rainfall. No severe storms are expected
but winds gusting up to 40 mph are possible. Rainfall rates of 1
to 2 inches per hour are also possible from the strongest storms.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
Thunderstorms will been seen Monday into Monday night with locally
heavy rainfall possible. At this time no severe storms are
expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight. Rainfall
reports over 1 inch will be appreciated.
In the hours before
Special weather statement, Aug 7, 1:49 AM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
249 AM CDT Sun Aug 7 2022
IAZ040-041-051-052-070815-
Linn IA-Buchanan IA-Delaware IA-Benton IA-
249 AM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southern Buchanan,
northeastern Benton, southwestern Delaware and northern Linn Counties
through 315 AM CDT...
At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Masonville to Walker to near Mount Auburn.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph. Torrential rainfall with amounts
over 1 inch in under an hour.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Independence, Vinton, Manchester, Center Point, Urbana, Central City,
Palo, Shellsburg, Winthrop, Walker, Alburnett, Coggon, Quasqueton,
Ryan, Brandon, Rowley, Prairieburg, Mount Auburn, Masonville and
Toddville.
This includes Interstate 380 between mile markers 30 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4234 9132 4215 9152 4206 9183 4226 9222
4230 9215 4230 9207 4235 9206 4244 9190
4258 9159
TIME...MOT...LOC 0748Z 303DEG 25KT 4245 9158 4227 9179 4228 9207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McClureSpecial weather statement, Aug 7, 2:15 AM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
315 AM CDT Sun Aug 7 2022
IAZ041-052-053-065-070900-
Linn IA-Delaware IA-Cedar IA-Jones IA-
315 AM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of northwestern Cedar,
Jones, south central Delaware and Linn Counties through 400 AM CDT...
At 314 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hopkinton to Waubeek to Shellsburg. Movement
was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph. Torrential rainfall with amounts
over 1 inch in 30 to 45 minutes.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cedar Rapids, Anamosa, Mechanicsville, Marion, Hiawatha, Mount
Vernon, Monticello, Robins, Lisbon, Ely, Central City, Springville,
Walker, Olin, Alburnett, Coggon, Wyoming, Oxford Junction, Bertram
and Martelle.
This includes Interstate 380 between mile markers 19 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4214 9092 4195 9092 4187 9137 4187 9164
4229 9180 4228 9161 4235 9137
TIME...MOT...LOC 0814Z 310DEG 31KT 4233 9125 4216 9146 4210 9189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
McClureSpecial weather statement, Aug 7, 2:25 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
325 AM CDT Sun Aug 7 2022
ILZ002-070930-
Stephenson IL-
325 AM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of southern Stephenson
County through 430 AM CDT...
At 323 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Carroll to Pecatonica. Movement was
south at 15 mph.
HAZARD...Winds in excess of 30 mph. Very heavy rainfall is occurring
with these storms with some areas near to just north of
Freeport having received 2 inches of rain already. An
additional inch is possible with these storms.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Freeport, Pearl City, German Valley, Ridott, Kent, Albertus Airport,
Bolton and Stephenson County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4220 8940 4220 8991 4232 8991 4235 8940
TIME...MOT...LOC 0823Z 354DEG 12KT 4212 8995 4233 8938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
McClureSpecial weather statement, Aug 7, 3:08 AM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
408 AM CDT Sun Aug 7 2022
IAZ040-041-051>053-071030-
Buchanan-Delaware-Benton-Linn-Jones-
Including the cities of Independence, Manchester, Vinton,
Cedar Rapids, and Anamosa
408 AM CDT Sun Aug 7 2022
...Heavy Rain Producing Storms...
At 405 AM CDT...Doppler radar was showing an area of thunderstorms
from over Buchanan, northern Benton, northern and central Linn
and Jones Counties. The storms are producing frequent lightning
and torrential rainfall. Some areas have picked up over 2 inches
of rain. An additional inch or more of rain is possible. This
heavy rain could result in flooding of low lying or poorly
drained areas, and lead to reduced visibilities and ponding water
on roadways.
If driving early this morning, please take it slow with the wet
roadways and reduced visibilities. Never drive into areas where
water covers the road!
Local storm report, Aug 7, 4:54 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
554 AM CDT SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HEAVY RAIN STONE CITY 42.11N 91.35W
08/07/2022 M4.50 INCH JONES IA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&Local storm report, Aug 7, 5:23 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 AM CDT SUN AUG 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 AM HEAVY RAIN 2 W FREEPORT 42.29N 89.68W
08/07/2022 M3.00 INCH STEPHENSON IL TRAINED SPOTTER
RAIN SO FAR SINCE MIDNIGHT.
&&